Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 3, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind warning at Jan 16, 2006, 8:45 PM PST for Union County, Oregon. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 8:45 PM PST (04:45 UTC)
- Expired
- Jan 17, 2006, 4:05 AM PST
- In force
- 7 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 170445 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 845 PM PST MON JAN 16 2006 .A STRONG WEATHER SYSTEM CONTINUES TO MOVE INTO THE PACIFIC NORTHWEST...TIGHTENING PRESSURE GRADIENTS ACROSS EASTERN OREGON TONIGHT AND EARLY TUESDAY MORNING. AS A RESULT...VERY WINDY CONDITIONS WILL CONTINUE ACROSS THE GRANDE RONDE VALLEY THROUGH EARLY TUESDAY MORNING WITH THE STRONGEST WINDS IN THE VICINITY OF LADD AND PYLES CANYONS. ORZ049-171245- /O.UPG.KPDT.WI.Y.0006.000000T0000Z-060117T1500Z/ /O.NEW.KPDT.HW.W.0003.060117T0445Z-060117T1400Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 845 PM PST MON JAN 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 40 TO 50 MPH AND GUSTS TO 60 MPH WILL OCCUR IN THE VICINITY OF LADD AND PYLES CANYONS THROUGH EARLY TUESDAY MORNING. VERY WINDY CONDITIONS WILL OCCUR ELSEWHERE IN THE GRANDE RONDE VALLEY THROUGH EARLY TUESDAY MORNING WITH SOUTH WINDS OF 25 TO 35 MPH...GUSTING TO 45 MPH. SNOW SHOWERS EARLY TUESDAY MORNING MAY PRODUCE LOCAL BLOWING AND DRIFTING SNOW. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWER LINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ POLAN
1 follow-up statement
000 WWUS76 KPDT 171205 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 405 AM PST TUE JAN 17 2006 ORZ049-172000- /O.CAN.KPDT.HW.W.0003.000000T0000Z-060117T1400Z/ /O.NEW.KPDT.WI.Y.0007.060117T1205Z-060118T0100Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 405 AM PST TUE JAN 17 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DECREASED IN THE GRANDE RONDE VALLEY...YET SOUTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE NEAR LADD AND PYLES CANYONS THROUGH LATE AFTERNOON. THOSE TRAVELING ALONG INTERSTATE 84 THROUGH LADD CANYON AND HIGHWAYS 203 AND 237 NEAR PYLES CANYON SHOULD BE PREPARED FOR SUDDEN WIND GUSTS AND DANGEROUS CROSS WINDS. SNOW SHOWERS THIS MORNING MAY PRODUCE LOCAL BLOWING AND DRIFTING SNOW. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind warning went out at Jan 16, 2:15 PM PST, 6 hours 30 minutes earlier.
Area forecast discussion, Jan 16, 2:15 PM PST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
215 PM PST MON JAN 16 2006
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...A PROGRESSIVE
WEATHER PATTERN WILL REMAIN OVER THE PACIFIC NORTHWEST THROUGH
MIDWEEK...BRINGING PLENTY OF ACTIVE WEATHER ACROSS THE REGION.
WATER VAPOR IMAGERY SHOWS A VIGOROUS AND MOIST SYSTEM MOVING INTO
THE PACIFIC NORTHWEST...WITH THE WARM FRONT EXTENDING FROM NORTHWEST
WASHINGTON BACK TO SOUTHEAST WASHINGTON AND EASTERN OREGON. AS A
RESULT...SNOW LEVELS ARE BEGINNING TO RISE ACROSS CENTRAL AND NORTH
CENTRAL OREGON. PRECIPITATION THIS MORNING ACROSS CENTRAL OREGON
FELL AS SNOW...WITH REPORTS RANGING BETWEEN 4 AND 7 INCHES OF NEW
SNOW. UP TO 4 INCHES OF NEW SNOW WAS REPORTED IN NORTH CENTRAL
OREGON. TEMPERATURES THOUGH HAVE WARMED INTO THE MID 30S TO NEAR
40...WITH RAIN AND SNOW MELT OCCURRING. THEREFORE...WILL ALLOW THE
HEAVY SNOW WARNING AND THE SNOW ADVISORIES FOR CENTRAL OREGON...
NORTH CENTRAL OREGON...AND NORTHERN WHEELER AND SOUTHERN GILLIAM
COUNTIES TO EXPIRE AT 3 PM PST THIS AFTERNOON. AM A LITTLE
CONCERNED WITH THE POTENTIAL FOR FLOODING IN DESCHUTES COUNTY THIS
EVENING. THE GROUND THERE REMAINS SATURATED...AND THE ADDITIONAL
RAINFALL COMBINED WITH TODAYS SNOWMELT MAY LEAD TO SOME MINOR
FLOODING. HOWEVER...DO NOT EXPECT MORE THAN A COUPLE OF TENTHS OF
AN INCH OF ADDITIONAL RAINFALL TO OCCUR THIS EVENING.
SNOW CONTINUES TO FALL ACROSS SOUTH CENTRAL WASHINGTON...WITH SNOW
LEVELS HOVERING BETWEEN 1000 AND 1500 FEET. THE DALLES AND HANFORD
HAVE EVEN REPORTED A RAIN SNOW MIX FOR A BRIEF PERIOD. SNOW REPORTS
ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN WASHINGTON
CASCADES HAVE RANGED BETWEEN 5 AND 10 INCHES WITH SNOW CONTINUING
WILL THEREFORE KEEP THE HEAVY SNOW WARNING IN EFFECT FOR TONIGHT
THROUGH 10 AM PST TUESDAY. WILL ALSO KEEP THE WINTER STORM WARNING
GOING FOR THE KITTITAS VALLEY THROUGH 4 AM PST TUESDAY AS SNOW AND
FREEZING RAIN WILL CONTINUE TO BE A THREAT. ACROSS EASTERN
OREGON...WILL KEEP THE SNOW ADVISORIES GOING THROUGH TOMORROW
MORNING...WITH MODERATE TO HEAVY SNOW ALREADY FALLING IN MEACHAM.
PRESSURE GRADIENTS ALSO CONTINUE TO INCREASE ACROSS NORTHEAST OREGON
THIS AFTERNOON...WITH WINDS IN THE LADD AND PYLES RANGING BETWEEN 25
AND 35 MPH. GUSTS TO 41 MPH HAVE BEEN REPORTED...WITH GUSTS UP TO
50 MPH POSSIBLE OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL
CONTINUE THROUGH TONIGHT.
THE WARM FRONT WILL CONTINUE TO LIFT ACROSS THE FORECAST AREA THIS
EVENING AND OVERNIGHT...WITH RAIN AND SNOW CONTINUING ACROSS THE
REGION. SNOW LEVELS WILL GRADUALLY INCREASE TO AROUND 3000 FEET
ACROSS SOUTH CENTRAL WASHINGTON INTO TOMORROW...WITH SNOW LEVELS
RISING TO AROUND 5000 FEET ACROSS CENTRAL OREGON. A COLD FRONT
WILL THEN MOVE ACROSS THE REGION LATE TUESDAY AND TUESDAY NIGHT...
WITH SNOW LEVELS LOWERING ONCE AGAIN. ANOTHER WAVE WILL MOVE
ACROSS THE REGION ON WEDNESDAY...CONTINUING THE THREAT OF
PRECIPITATION. PALMER
.LONG TERM...THURSDAY THROUGH MONDAY...CONTINUED UNSETTLED WEATHER
IS EXPECTED AS A SERIES OF PACIFIC STORMS CONTINUES TO MOVE ONSHORE
IN A PROGRESSIVE FLOW ALOFT. THIS PATTERN IS NOT EXPECTED TO BREAK
UNTIL LATE IN THE EXTENDED PERIOD. THE STRONGEST SYSTEM IS FORECAST
BY THE GFS MODEL TO MOVE INTO THE REGION ON SATURDAY AND SATURDAY
NIGHT. THE OTHER MODELS ARE IN FAIR AGREEMENT AND HAVE NO REASON TO
DISPUTE THE MODELS TOO MUCH. HOWEVER WILL USE CAUTION AND NOT GO ANY
HIGHER THAN CHANCE PRECIP PROBABILITIES. A LARGE UPPER LEVEL HIGH
PRESSURE RIDGE IS THEN FORECAST TO MOVE IN ON SUNDAY WITH MUCH
IMPROVEMENT AND DRIER CONDITIONS. HOWEVER THIS TIME OF YEAR ANY
UPPER HIGH PRESSURE SYSTEM ALOFT USUALLY RESULTS IN DEEP COLUMBIA
BASIN INVERSIONS DEVELOPING WITH AREAS OF FOG AND/OR LOW CLOUDS
FORMING AS WELL. TEMPERATURES ARE NOT EXPECTED TO CHANGE MUCH DURING
THE PERIOD AND WILL REMAIN NEAR TO SLIGHTLY BELOW NORMAL. 88
&&
.AVIATION...THE SNOW HAS ENDED AT KRDM WITH CEILINGS AND
VISIBILITIES GREATLY IMPROVED AT THIS TIME. KDLS...KPDT...KALW...
KPSC AND KYKM ARE BOUNCING BETWEEN IFR AND MVFR WITH MOSTLY RAIN
FALLING...EXCEPT AT KYKM WHICH HAS MOSTLY SNOW. AS SUCH KYKM WILL
HAVE THE GREATEST POTENTIAL TO HAVE PREVAILING IFR CONDITIONS THIS
EVENING WHILE THE OTHER SITES JUST MENTIONED WILL HAVE PREVAILING
MVFR CONDITIONS...WITH IFR AT TIMES. CONDITIONS WILL IMPROVE
OVERNIGHT AT ALL SITES AND TWEB ROUTES AS THIS CURRENT WEATHER
SYSTEM MOVES OUT OF THE REGION. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 38 47 36 42 / 70 60 50 30
ALW 40 49 37 42 / 70 60 60 30
PSC 39 49 36 45 / 70 40 40 30
YKM 30 42 31 38 / 70 30 40 30
HRI 38 48 34 44 / 70 50 40 30
ELN 30 38 29 34 / 80 40 40 30
RDM 35 44 30 38 / 60 70 60 40
LGD 34 40 31 36 / 70 70 70 40
5J0 30 43 28 38 / 70 80 70 50
DLS 37 46 35 42 / 70 70 60 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ506.
SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ502.
WIND ADVISORY UNTIL 7 AM PST TUESDAY FOR ORZ049.
SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR ORZ503.
WA...SNOW ADVISORY UNTIL 10 AM PST TUESDAY FOR WAZ030.
HEAVY SNOW WARNING UNTIL 4 AM PST TUESDAY FOR WAZ501-WAZ502.
WINTER STORM WARNING UNTIL 4 AM PST TUESDAY FOR WAZ026.
&&
TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/88/88Hazardous weather outlook, Jan 16, 5:58 PM PST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
558 PM PST MON JAN 16 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-171315-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
558 PM PST MON JAN 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...NORTH CENTRAL AND
NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
WINTER MIX OF SNOW AND FREEZING RAIN
KITTITAS VALLEY
HEAVY SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
STRONG WIND
GRANDE RONDE VALLEY
A STRONG SYSTEM WILL CONTINUE TO MOVE THROUGH THE REGION THROUGH THE
OVERNIGHT HOURS...BRINGING PLENTY OF RAIN AND SNOW TO THE REGION.
HEAVY SNOW WARNINGS...A WINTER STORM WARNING AND SNOW ADVISORIES
ARE IN EFFECT FOR PORTIONS OF THE FORECAST AREA. PLEASE REFER TO THE
LATEST PRODUCT PDXWSWPDT (WWUS46 KPDT) FOR DETAILS. PRESSURE
GRADIENTS WILL REMAIN TIGHT ACROSS NORTHEAST OREGON. THIS WILL
PRODUCE VERY WINDY CONDITIONS IN PORTIONS OF THE GRANDE RONDE VALLEY
WITH THE STRONGEST WINDS OCCURRING IN THE VICINITY OF LADD AND PYLES
CANYONS. PLEASE REFER TO THE LATEST PRODUCT PDXNPWPDT (WWUS76 KPDT)
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW TUESDAY
NORTHWEST BLUE MOUNTAINS, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
STRONG WIND TUESDAY
GRANDE RONDE VALLEY
AS THE PRECIPITATION FROM THE MONDAY WARM FRONTAL PASSAGE WINDS
DOWN...SIGNIFICANT SNOWFALL WILL CONTINUE ACROSS THE BLUE MOUNTAINS
OF OREGON AND WASHINGTON AND THE OCHOCO-JOHN DAY HIGHLANDS THROUGH
MID MORNING ON TUESDAY. VERY WINDY CONDITIONS WILL ALSO PERSIST IN
THE GRANDE RONDE VALLEY THROUGH MID MORNING ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT FOR SNOW AND FREEZING
RAIN IN THE KITTITAS VALLEY.
SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT AND TUESDAY FOR HEAVY
SNOW ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN CASCADES IN
WASHINGTON AND FOR SNOW IN THE BLUE MOUNTAINS IN WASHINGTON AND
OREGON.
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY IN THE
GRANDE RONDE VALLEY FOR STRONG WINDS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 12:44 AM PST | Winter Weather Advisory | PDT | Gilliam, Grant, Morrow, Umatilla, Union, Wallowa and 1 more | 27 hr |
| Jan 17, 4:05 AM PST | Wind Advisory | PDT | Union | 13 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.